Alert archive / Idaho / Winter Storm Warnings in 2011

Winter Storm Warning 4, NWS Boise, ID

November 15, 20117 counties in Idaho

NWS Boise, ID issued this winter storm warning at Nov 15, 2011, 8:45 PM MST for 7 counties in Idaho. It took effect at Nov 16, 2011, 3:00 PM MST. It was in force for 18 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 15, 2011, 8:45 PM MST (03:45 UTC)
In effect from
Nov 16, 2011, 3:00 PM MST
Expired
Nov 17, 2011, 8:38 AM MST
In force
18 hr
Issued by
NWS Boise, ID

Counties Adams County, ID, Boise County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Valley County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 77 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 8:00 AM MSTSNOW 0.59 Sse Mccall, IDSNOW CHANGED TO RAIN BY MID MORNING.
Nov 17, 8:00 AM MSTSNOW 220 Ne Meadows, IDSECESH SUMMIT SNOTEL AT 6518 FEET.
Nov 17, 8:00 AM MSTSNOW 2.52 Nw Garden Valley, IDA MIX OF RAIN AND SNOW THE LAST 24 HOURS.
Nov 17, 8:00 AM MSTSNOW 310 Ssw Lowman, IDMORES CREEK SUMMIT SNOTEL AT 6100 FEET.
Nov 17, 8:00 AM MSTSNOW 34 Ne Meadows, IDBURNDAGE SKI AREA SNOW STAKE WEB CAM.
Nov 17, 8:00 AM MSTSNOW 422 E Deadwood Res, IDBANNER SUMMIT SNOTEL AT 7037 FEET.
Nov 17, 8:00 AM MSTSNOW 59 Se Warm Lake, IDDEADWOOD SUMMIT SNOTEL AT 6856 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 3.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2011-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2011-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1982 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WWUS45 KBOI 160345
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
845 PM MST TUE NOV 15 2011

...HEAVY SNOW EXPECTED OVER THE WEST CENTRAL AND BOISE MOUNTAINS
WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON...

.A MOIST WEATHER SYSTEM WILL SPREAD HEAVY SNOW OVER THE IDAHO
MOUNTAINS WEDNESDAY AFTERNOON THROUGH THURSDAY. A PLUME OF
MOISTURE CROSSING THE AREA...COMBINED WITH STRONG UPPER-LEVEL
WINDS...WILL PRODUCE HEAVY ACCUMULATIONS OF SNOWFALL...ESPECIALLY
ON WEST FACING SLOPES ABOVE 5000 FEET. HEAVIEST SNOWFALL IS
EXPECTED LATE WEDNESDAY EVENING THROUGH THURSDAY MORNING.

IDZ011-013-161200-
/O.UPG.KBOI.WS.A.0003.111116T1800Z-111118T0000Z/
/O.NEW.KBOI.WS.W.0004.111116T1800Z-111118T0000Z/
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-
845 PM MST TUE NOV 15 2011

...WINTER STORM WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW IN THE WEST CENTRAL AND
BOISE MOUNTAINS...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM
MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SNOW AMOUNTS...8 TO 10 INCHES BETWEEN 5000 AND 6000 FEET WITH 14
  TO 20 INCHES ABOVE 6000 FEET.

* SNOW LEVELS...AROUND 4500 FEET.

* WINDS...SOUTHWEST 10 TO 20 MPH WEDNESDAY AFTERNOON AND NIGHT 
  INCREASING TO 15 TO 20 MPH WITH GUSTS TO NEAR 30 MPH. GUSTS TO 
  NEAR 40 MPH ARE POSSIBLE ON HIGHER MOUNTAIN PASSES. 

* TIMING...LIGHT SNOW WILL BEGIN TO FALL OVER THE REGION 
  WEDNESDAY AFTERNOON WITH THE HEAVIEST SNOW FALL LATE WEDNESDAY 
  NIGHT AND THURSDAY MORNING. LIGHT SNOW WILL CONTINUE TO FALL 
  THROUGH THE DAY ON THURSDAY. 

* IMPACTS...WINTER DRIVING CONDITIONS WITH OCCASIONAL REDUCED
  VISIBILITY IN BLOWING AND DRIFTING SNOW. THIS INCLUDES PORTIONS
  OF U.S. HIGHWAY 95...AND STATE HIGHWAYS 55 AND 21.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT
SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG
WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL
LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
5 follow-up statements
609 
WWUS45 KBOI 161149
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
449 AM MST WED NOV 16 2011

...HEAVY SNOW EXPECTED OVER THE WEST CENTRAL AND BOISE MOUNTAINS
THIS AFTERNOON THROUGH THURSDAY...

.A MOIST WEATHER SYSTEM WILL SPREAD SNOW OVER THE SOUTHWEST IDAHO
MOUNTAINS THIS AFTERNOON THROUGH THURSDAY. A PLUME OF MOISTURE
CROSSING THE AREA...COMBINED WITH STRONG UPPER-LEVEL WINDS...WILL
PRODUCE HEAVY ACCUMULATIONS OF SNOWFALL...ESPECIALLY ON WEST
FACING SLOPES ABOVE 5000 FEET. THE HEAVIEST SNOWFALL IS EXPECTED
LATE THIS EVENING THROUGH THURSDAY MORNING.

IDZ011-013-162200-
/O.EXT.KBOI.WS.W.0004.111116T2200Z-111118T0000Z/
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-
449 AM MST WED NOV 16 2011

...WINTER STORM WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 PM MST THURSDAY...

* SNOW AMOUNTS...5 TO 10 INCHES BETWEEN 5000 AND 6000 FEET WITH
  10 TO 20 INCHES ABOVE 6000 FEET.

* SNOW LEVELS...VALLEY FLOORS THROUGH TONIGHT RISING TO BETWEEN
  4500 AND 5500 FEET ON THURSDAY.

* WINDS...SOUTHWEST 5 TO 15 MPH THIS AFTERNOON INCREASING TO 10 TO
  20 MPH WITH GUSTS TO 30 MPH LATE TONIGHT AND THURSDAY. GUSTS TO 40
  MPH ARE POSSIBLE ON HIGHER MOUNTAIN PASSES.

* TIMING...LIGHT SNOW WILL BEGIN TO FALL THIS AFTERNOON WITH THE
  HEAVIEST SNOW EXPECTED LATE TONIGHT THROUGH THURSDAY MORNING.

* IMPACTS...WINTER DRIVING CONDITIONS WITH OCCASIONAL REDUCED 
  VISIBILITY IN BLOWING AND DRIFTING SNOW. THIS INCLUDES 
  PORTIONS OF U.S. HIGHWAY 95...AND STATE HIGHWAYS 55 AND 21. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT
SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG
WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL
LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
222 
WWUS45 KBOI 162155
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
255 PM MST WED NOV 16 2011

...HEAVY SNOW EXPECTED OVER THE WEST CENTRAL AND BOISE MOUNTAINS
THIS AFTERNOON THROUGH THURSDAY...

.THE FIRST MAJOR WINTER-LIKE WEATHER SYSTEM OF THE SEASON WILL
SPREAD SNOW OVER THE SOUTHWEST IDAHO MOUNTAINS LATE THIS AFTERNOON
THROUGH THURSDAY. THIS UPPER LEVEL STORM WILL COMBINE A HIGH
AMOUNT OF MOISTURE WITH STRONG UPPER-LEVEL WINDS TO PRODUCE HEAVY
ACCUMULATIONS OF SNOW...ESPECIALLY ON WEST FACING SLOPES ABOVE
5000 FEET. THE HEAVIEST SNOWFALL IS EXPECTED LATE THIS EVENING
THROUGH THURSDAY MORNING.

IDZ011-013-170630-
/O.CON.KBOI.WS.W.0004.111116T2200Z-111118T0000Z/
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-
255 PM MST WED NOV 16 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY...

* SNOW AMOUNTS...4 TO 10 INCHES BETWEEN 5000 AND 6000 FEET WITH 10
  TO 20 INCHES ABOVE 6000 FEET.

* SNOW LEVELS...VALLEY FLOORS THROUGH TONIGHT RISING TO BETWEEN 
  4500 AND 5500 FEET ON THURSDAY. 

* WINDS...SOUTHWEST 5 TO 15 MPH THIS AFTERNOON INCREASING TO 10 
  TO 20 MPH WITH GUSTS TO 30 MPH LATE TONIGHT AND THURSDAY. 
  GUSTS TO 40 MPH ARE POSSIBLE ON HIGHER MOUNTAIN PASSES. 

* TIMING...LIGHT SNOW WILL BEGIN TO FALL THIS AFTERNOON WITH THE 
  HEAVIEST SNOW EXPECTED LATE TONIGHT THROUGH THURSDAY MORNING. 

* IMPACTS...WINTER DRIVING CONDITIONS. ALSO...OCCASIONAL REDUCED
  VISIBILITY IN BLOWING AND DRIFTING SNOW ON THE HIGHER MOUNTAIN
  PASSES. THIS INCLUDES PORTIONS OF U.S. HIGHWAY 95...AND STATE
  HIGHWAYS 55 AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT
SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG
WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL
LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
359 
WWUS45 KBOI 170521
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1021 PM MST WED NOV 16 2011

...MODERATE TO HEAVY SNOW EXPECTED OVER THE WEST CENTRAL AND BOISE
MOUNTAINS THROUGH THURSDAY AFTERNOON...

.INTERMITTENT SNOW WILL BECOME MORE CONTINUOUS AFTER MIDNIGHT AND INCREASE
IN INTENSITY ON THURSDAY IN THE WEST CENTRAL AND BOISE MOUNTAINS
OF SOUTHWESTERN IDAHO. MOISTURE STREAMING OFF OF THE PACIFIC OCEAN
CONTINUES TO MOVE INTO THE AREA WITH PRECIPITATION FALLING AS SNOW
INTO THE COLD AIR IN THE MOUNTAINS ABOVE 5000 FEET. THE TIMING OF
THE ONSET OF HEAVY SNOW HAS BEEN DELAYED SLIGHTLY AND FORECAST
STORM TOTALS HAVE BEEN REDUCED A BIT...BUT A PERIOD OF MODERATE TO
HEAVY SNOW IS STILL LIKELY ON THURSDAY.

IDZ011-013-171330-
/O.CON.KBOI.WS.W.0004.000000T0000Z-111118T0000Z/
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-
1021 PM MST WED NOV 16 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY...

* SNOW AMOUNTS...4 TO 8 INCHES BETWEEN 5000 AND 6000 FEET WITH 8
  TO 14 INCHES ABOVE 6000 FEET.

* SNOW LEVELS...4500 FEET TONIGHT...RISING TO AROUND 5000 FEET ON
  THURSDAY.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH LATE TONIGHT
  AND THURSDAY. GUSTS TO 40 MPH ARE POSSIBLE ON HIGHER MOUNTAIN
  PASSES.

* TIMING...INTERMITTENT LIGHT SNOW TONIGHT WITH MODERATE TO HEAVY
  SNOW ON THURSDAY.

* IMPACTS...WINTER DRIVING CONDITIONS. ALSO...OCCASIONAL REDUCED 
  VISIBILITY IN BLOWING AND DRIFTING SNOW ON THE HIGHER MOUNTAIN 
  PASSES. THIS INCLUDES PORTIONS OF U.S. HIGHWAY 95...AND STATE 
  HIGHWAYS 55 AND 21. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT
SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG
WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL
LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
905 
WWUS45 KBOI 171227
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
527 AM MST THU NOV 17 2011


IDZ011-013-180000-
/O.CON.KBOI.WS.W.0004.000000T0000Z-111118T0000Z/
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-
527 AM MST THU NOV 17 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* SNOW AMOUNTS...TOTALS OF 3 TO 6 INCHES BETWEEN 5000 AND 6000
  FEET AND 6 TO 14 INCHES ABOVE 6000 FEET.

* SNOW LEVELS...AROUND 5000 FEET.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. GUSTS TO
  40 MPH ARE POSSIBLE ON HIGHER MOUNTAIN PASSES.

* TIMING...AREAS OF MODERATE TO LOCALLY HEAVY SNOW THIS MORNING
  WILL TAPER OFF TO LIGHT SNOW DURING THE AFTERNOON.

* IMPACTS...WINTER DRIVING CONDITIONS. ALSO...OCCASIONAL REDUCED 
  VISIBILITY IN BLOWING AND DRIFTING SNOW ON THE HIGHER MOUNTAIN 
  PASSES. THIS INCLUDES PORTIONS OF U.S. HIGHWAY 95...AND STATE 
  HIGHWAYS 55 AND 21. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS THAT
SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. STRONG
WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF SNOW...AND WILL
LIMIT VISIBILITIES. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
966 
WWUS45 KBOI 171538
WSWBOI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
838 AM MST THU NOV 17 2011

...WINTER STORM WARNING FOR THE WEST CENTRAL AND BOISE MOUNTAINS
CANCELLED...

.THE WINTER STORM THAT IS CURRENTLY DROPPING LIGHT TO MODERATE
SNOW ON THE HIGHER ELEVATIONS OF THE WEST CENTRAL AND BOISE
MOUNTAINS HAS NOT BEEN AS STRONG AS EXPECTED. OVERNIGHT SNOW
TOTALS WERE ONLY A FEW INCHES...EVEN AT HIGHER ELEVATION SITES.
MCCALL CHANGED FROM SNOW TO RAIN AROUND 5 AM THIS MORNING AND IS
SEVERAL DEGREES ABOVE FREEZING. GARDEN VALLEY RECEIVED AROUND 2
INCHES OF SNOW OVERNIGHT...BUT IS CURRENTLY GETTING A MIX OF RAIN
AND SNOW. 

A COLD FRONT WILL MOVE THROUGH THE REGION TODAY...AND THIS WILL
BOTH LOWER THE SNOW LEVEL AND HELP SPREAD ADDITIONAL LIGHT TO
MODERATE SNOWS ACROSS THE AREA. HOWEVER...WE WILL NOT EXPERIENCE
THE TYPE OF WEATHER TYPICALLY ASSOCIATED WITH A WINTER STORM
WARNING. THEREFORE THE WARNING HAS BEEN CANCELLED.

IDZ011-013-171645-
/O.CAN.KBOI.WS.W.0004.000000T0000Z-111118T0000Z/
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-
838 AM MST THU NOV 17 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WINTER
STORM WARNING. 

ALTHOUGH LIGHT TO MODERATE SNOW WILL CONTINUE OFF AND ON THROUGH
THE DAY...THIS SYSTEM HAS PROVEN TO BE WEAKER THAN EXPECTED.
THEREFORE THE WARNING HAS BEEN CANCELLED. PLEASE EXERCISE CAUTION
WHEN DRIVING AS SLICK AND SNOW COVERED ROADS WILL BE FOUND AT
HIGHER ELEVATIONS.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this winter storm warning went out at Nov 15, 8:28 PM MST, 17 minutes earlier.

Area forecast discussion, Nov 15, 8:28 PM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
828 PM MST TUE NOV 15 2011

.DISCUSSION...LATEST NAM MODEL STAYED ON TRACK FOR A SIGNIFICANT
OROGRAPHIC SNOW EVENT IN THE IDAHO MOUNTAINS STARTING WEDNESDAY
AFTERNOON AND LASTING THROUGH THURSDAY. IMPRESSIVE MOISTURE PLUME
CROSSING THE FORECAST AREA AT THAT TIME WITH STRONG UPPER-LEVEL
WINDS...IS AN IDEAL SETUP. THIS IS IN THE WARM SECTOR PART OF THIS
STORM...AND HAVE HAD SOME CONCERN THAT TEMPERATURES MIGHT BE TOO
WARM TO PRODUCE HEAVY SNOW TOTALS IN THE MOUNTAIN VALLEYS. IT IS
STILL CLOSE...BUT LAST FEW NAM AND SREF RUNS HAVE BEEN
COOLER...AND AM GETTING MORE CONFIDENT THAT PRECIP WILL STAY SNOW
THROUGHOUT THE EVENT...EVEN AT 5000 FEET...AND SNOW TOTALS NEAR 10
INCHES SEEM REASONABLE FOR SOME OF THE MOUNTAIN VALLEYS. CERTAINLY
RIDGES AND MOUNTAIN PASSES WILL GET SUBSTANTIALLY MORE THAN THAT.
WILL UPGRADE CURRENT WATCH INTO A WINTER STORM WARNING.
&&

.AVIATION...TONIGHT WILL CONTINUE VFR WITH INCREASING HIGH AND MID
LEVEL CLOUDS. AFTER 12Z AREAS OF LIGHT SNOW WITH LOCAL MVFR
CONDITIONS WILL SPREAD ACROSS EASTERN OREGON INTO THE WEST CENTRAL
IDAHO MOUNTAINS. AFTER 18Z PRECIPITATION WILL BECOME WIDESPREAD WITH
SNOW LEVELS RANGING FROM 3K FEET MSL IN BAKER COUNTY AND WEST
CENTRAL IDAHO TO 6K FEET MSL NEAR THE NEVADA BORDER. SURFACE WINDS
WILL BE LIGHT OVERNIGHT THEN SOUTHEAST 10-15 KTS ON WEDNESDAY. WINDS
ALOFT WILL BE WEST TO NORTHWEST UP TO 35 KTS AT 12K FEET MSL.
&&

.PREV DISCUSSION...
SHORT TERM...TONIGHT THROUGH THURSDAY...LATEST MODEL RUNS ARE IN
BETTER AGREEMENT WITH TIMING OF THE NEXT PACIFIC STORM SYSTEM TO
MOVE OVER THE FORECAST AREA. PRECIPITATION WILL BEGIN TO SPREAD
OVER THE REGION LATE WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON AS
A WARM FRONT MOVES NORTH OVER THE REGION. HEAVIEST AMOUNTS OF RAIN
AND SNOW WILL FALL OVER THE AREA LATE WEDNESDAY NIGHT INTO THURSDAY
MORNING AND THEN SLOWLY DECREASE AS A COLD FRONT MOVES OVER THE
AREA ON THURSDAY. SATELLITE PICTURES SHOWING PLENTY OF MOISTURE
WITH THIS SYSTEM WITH 15O-200 PERCENT OF NORMAL PRECIPITABLE WATER
ASSOCIATED WITH THIS STORM SYSTEM. WITH SNOW LEVELS AROUND 4500 TO
5000 FEET...POTENTIAL FOR PRECIPITATION AMOUNTS OF THREE QUARTERS
OF AN INCH TO AN INCH AND THE FIRST MAJOR SNOWFALL OF THE YEAR
HAVE ISSUED A WINTER STORM WATCH FOR THE WEST CENTRAL AND BOISE
MOUNTAINS ABOVE 5000 FEET FOR LATE WEDNESDAY MORNING THROUGH
THURSDAY EVENING. WINDS WILL BECOME BREEZY SO WILL ALSO SEE LOCAL
BLOWING AND DRIFTING SNOW IS THE WATCH AREA AS WELL.

LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...POTENT COLD FRONT WILL
PUSH THROUGH THE CWA LATE THURSDAY NIGHT/EARLY FRIDAY MORNING. THIS
WILL BRING SNOW LEVELS DOWN QUICKLY...AND ALLOW ANY PRECIPITATION
THAT FALLS TO BE ENTIRELY SNOW. HOWEVER...THE QUESTION REMAINS HOW
MUCH ACCUMULATION WILL OCCUR IN THE POPULATED AREAS OF THE TREASURE AND
MAGIC VALLEYS ON FRIDAY. CURRENTLY IT APPEARS THAT ACCUMULATIONS
WILL BE LIGHT...BUT THERE IS STILL UNCERTAINTY IN EXACTLY HOW
TEMPERATURES AND QPF WILL PLAY OUT...SO WE WILL MONITOR THAT
FORECAST FOR POTENTIAL IMPACTS. THE STORM WILL BEGIN TO EXIT SATURDAY
AND LIGHT SNOWFALL WILL CONTINUE THROUGH THE DAY...BUT THE BIG STORY
FOR THAT DAY WILL BE THE POTENTIAL FOR WELL BELOW ZERO TEMPERATURES
OVERNIGHT IN THE WEST CENTRAL MOUNTAINS. SUNDAY AND BEYOND THE AREA
WILL DRY OUT BENEATH UPPER LEVEL RIDGING...AND WHILE TEMPERATURES
WILL BE SOMEWHAT SLOW TO REBOUND...THEY LOOK TO RETURN TO NEAR
NORMAL BY TUESDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     AFTERNOON IDZ011-013.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...TB
AVIATION.....JT
PREV SHORT TERM...JA
PREV LONG TERM....BB
Hazardous weather outlook, Nov 15, 3:21 PM MST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
321 PM MST TUE NOV 15 2011

IDZ011-013-161300-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-
321 PM MST TUE NOV 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON. A MOIST WEATHER SYSTEM WILL SPREAD PRECIPITATION
OVER THE REGION BEGINNING WEDNESDAY AFTERNOON AND WILL CONTINUE THROUGH
THURSDAY AFTERNOON. HEAVY SNOW IS POSSIBLE WITH THIS SYSTEM WITH THE
HEAVIEST SNOWFALL LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. PLEASE
REFER TO THE WINTER STORM WATCH PRODUCT FOR MORE INFORMATION...AND MONITOR
THE LATEST FORECASTS FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER.

IDZ012-014>016-028>030-033-ORZ061>064-161300-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
321 PM MST TUE NOV 15 2011 /221 PM PST TUE NOV 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FREQUENT SNOW SHOWERS AND COLDER TEMPERATURES ARE EXPECTED FRIDAY
NIGHT AND SATURDAY WITH SEVERAL INCHES NEW SNOW POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER.

Nearby

Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.